Acta Mathematica Hungarica

, Volume 139, Issue 1, pp 160-182

First online:

Multifactorial inheritance with selection

  • Balázs GerencsérAffiliated withAlfréd Rényi Institute of Mathematics, Hungarian Academy of Sciences Email author 
  • , Balázs RáthAffiliated withETH Zürich
  • , Gábor TusnádyAffiliated withAlfréd Rényi Institute of Mathematics, Hungarian Academy of Sciences

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We present an alternative model for multifactorial inheritance. By changing the way the malformation (and selection) is determined from the genetic information, we arrive at a model that can be properly handled in the mathematical sense. This includes the proof of population convergence and computation of conditional malformation probabilities in a closed form. We also present a comparison to similar models and results of fitting our model to Hungarian data.

Key words and phrases

multifactorial inheritance birth defect balance of selection and mutation

Mathematics Subject Classification

62P10 92D25